Dosulepin overdose risk

It is estimated that every year, up to 200 people in England and Wales commit suicide or fatally overdose with dosulepin (BAN name dothiepin).

The Commission on Human Medicines has advised that safety concerns due to the toxicity of dosulepin in overdose are sufficient to discourage its use in new patients.

In addition, only specialist-care prescribers should start treatment for patients who have not previously received dosulepin, and prescribers should limit the amount issued per prescription.

A maximum prescription equivalent to two weeks’ supply of 75mg per day should be considered in patients with increased risk factors for suicide

Further information: MHRA

Want news like this straight to your inbox?
Sign up for our bulletins

Have you registered with us yet?

Register now to enjoy more articles and free email bulletins

Register
Already registered?
Sign in

MIMS Product Slides

Product overviews prepared by the MIMS team, in a handy slide format.

Click here

Slides are initiated, funded & reviewed by the companies specified.

Register or Subscribe to MIMS

GPs can get MIMS print & online and GPonline for free when they register online – take 2 minutes, and make sure you get your free MIMS access! If you're not a GP, you can subscribe to MIMS for full access.

Register or subscribe

MIMS Dermatology

Read the latest issue online exclusively on MIMS Learning.

Read MIMS Dermatology

MIMS Adviser

Especially created for prescribing influencers.

Request free copy

Mobile apps

MIMS: access the full drug database and quick-reference tables on the go

MIMS Diagnosis and Management: concise information on signs and symptoms, investigations and diseases